Alert archive / Idaho / High Wind Watches in 2012
High Wind Watch 4, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Oct 14, 2012, 2:44 PM MDT. It took effect at Oct 16, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2012, 2:44 PM MDT (20:44 UTC)
- In effect from
- Oct 16, 2012, 6:00 AM MDT
- Expired
- Oct 15, 2012, 1:50 PM MDT
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS75 KPIH 142044 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 244 PM MDT SUN OCT 14 2012 ...POTENTIAL FOR STRONG DAMAGING WINDS IN THE UPPER SNAKE PLAIN TUESDAY... .A LOW PRESSURE DISTURBANCE DEVELOPING IN THE GULF OF ALASKA WILL SEND A POTENT SURFACE COLD FRONT THROUGH SOUTHEAST IDAHO TUESDAY MORNING. THIS FRONT WILL BE SUPPORTED BY VERY STRONG WINDS ALOFT AND POTENTIAL FOR STRONG AND DAMAGING WINDS TUESDAY IN THE EASTERN MAGIC VALLEY AND BOTH THE UPPER AND LOWER SNAKE PLAIN. WESTERLY WINDS MAY REACH 40 MPH SUSTAINED WITH POTENTIAL GUSTS OF 50 TO 60 MPH LATE TUESDAY MORNING AND TUESDAY AFTERNOON. THERE IS A CHANCE OF RAIN SHOWERS...BUT THEY MAY NOT BE ENOUGH TO PREVENT AREAS OF BLOWING DUST FROM DEVELOPING...ESPECIALLY IN AREAS OF RECENTLY TURNED FIELDS. IDZ017-020-021-152100- /O.NEW.KPIH.HW.A.0004.121016T1200Z-121017T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 244 PM MDT SUN OCT 14 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WESTERLY WINDS MAY EXCEED 40 MPH SUSTAINED WITH POTENTIAL GUSTS UP TO 60 MPH. * LOCATIONS INCLUDE...THE SNAKE PLAIN OF SOUTHEAST IDAHO...INCLUDING AREAS BETWEEN BURLEY...POCATELLO...IDAHO FALLS AND THE ARCO DESERT. * IMPACTS...VERY STRONG AND POSSIBLY DAMAGING CROSS WINDS FOR HIGH PROFILE VEHICLES ON SOUTH TO NORTH ORIENTED HIGHWAYS. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY SHARPLY TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
733 WWUS75 KPIH 151254 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 654 AM MDT MON OCT 15 2012 ...POTENTIAL FOR STRONG DAMAGING WINDS IN THE UPPER SNAKE PLAIN TUESDAY... .A LOW PRESSURE DISTURBANCE DEVELOPING IN THE GULF OF ALASKA WILL SEND A POTENT SURFACE COLD FRONT THROUGH SOUTHEAST IDAHO TUESDAY MORNING. THIS FRONT WILL BE SUPPORTED BY VERY STRONG WINDS ALOFT AND POTENTIAL FOR STRONG AND DAMAGING WINDS TUESDAY IN THE EASTERN MAGIC VALLEY AND BOTH THE UPPER AND LOWER SNAKE PLAIN. WESTERLY WINDS MAY REACH 40 MPH SUSTAINED WITH POTENTIAL GUSTS OF 50 TO 60 MPH LATE TUESDAY MORNING AND TUESDAY AFTERNOON. THERE IS A CHANCE OF RAIN SHOWERS...BUT THEY MAY NOT BE ENOUGH TO PREVENT AREAS OF BLOWING DUST FROM DEVELOPING...ESPECIALLY IN AREAS OF RECENTLY TURNED FIELDS. IDZ017-020-021-152100- /O.CON.KPIH.HW.A.0004.121016T1200Z-121017T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 654 AM MDT MON OCT 15 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WESTERLY WINDS MAY EXCEED 40 MPH SUSTAINED WITH POTENTIAL GUSTS UP TO 60 MPH. * LOCATIONS INCLUDE...THE SNAKE PLAIN OF SOUTHEAST IDAHO... INCLUDING AREAS BETWEEN BURLEY...POCATELLO...IDAHO FALLS AND THE ARCO DESERT. * IMPACTS...VERY STRONG AND POSSIBLY DAMAGING CROSS WINDS FOR HIGH PROFILE VEHICLES ON SOUTH TO NORTH ORIENTED HIGHWAYS. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY SHARPLY TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
275 WWUS75 KPIH 151950 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT MON OCT 15 2012 ...STRONG DAMAGING WINDS EXPECTED IN THE LOWER SNAKE PLAIN TUESDAY... .A COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TUESDAY MORNING AND WILL BE SUPPORTED BY VERY STRONG WINDS ALOFT AND POTENTIAL FOR STRONG AND DAMAGING WINDS TUESDAY IN LOWER SNAKE PLAIN. WESTERLY WINDS MAY REACH 40 MPH SUSTAINED WITH POTENTIAL GUSTS OF 50 TO 60 MPH LATE TUESDAY MORNING AND TUESDAY AFTERNOON. THERE IS A CHANCE OF RAIN SHOWERS...BUT THEY MAY NOT BE ENOUGH TO PREVENT AREAS OF BLOWING DUST FROM DEVELOPING...ESPECIALLY IN AREAS OF RECENTLY TURNED FIELDS. IDZ021-161000- /O.UPG.KPIH.HW.A.0004.121016T1200Z-121017T0000Z/ /O.NEW.KPIH.HW.W.0006.121016T1500Z-121017T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 150 PM MDT MON OCT 15 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...WEST WINDS MAY EXCEED 40 MPH SUSTAINED WITH POTENTIAL GUSTS UP TO 60 MPH. * LOCATIONS INCLUDE...THE LOWER SNAKE PLAIN OF SOUTHEAST IDAHO... INCLUDING POCATELLO...BLACKFOOT AND THE ARCO DESERT. * IMPACTS...VERY STRONG AND POSSIBLY DAMAGING CROSS WINDS FOR HIGH PROFILE VEHICLES ON SOUTH TO NORTH ORIENTED HIGHWAYS. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY SHARPLY TO LESS THAN ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-020-161000- /O.UPG.KPIH.HW.A.0004.121016T1200Z-121017T0000Z/ /O.NEW.KPIH.WI.Y.0030.121016T1500Z-121017T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 150 PM MDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...WEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 45 MPH. * LOCATIONS INCLUDE....EASTERN MAGIC VALLEY AND UPPER SNAKE PLAIN INCLUDING IDAHO FALLS...REXBURG AND BURLEY. * IMPACTS...STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON SOUTH TO NORTH ORIENTED HIGHWAYS. * IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE WITH VISIBILITY OCCASIONALLY DROPPING AS LOW AS ONE TO TWO MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ018-032-161000- /O.NEW.KPIH.WI.Y.0030.121016T1200Z-121017T0300Z/ SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...ARCO...CHALLIS... MACKAY 150 PM MDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY EVENING * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH...POSSIBLY HIGHER ON RIDGES ABOVE 8000 FT. * LOCATIONS INCLUDE...CENTRAL IDAHO MOUNTAINS INCLUDING STANLEY...ARCO...CHALLIS AND MACKAY. * IMPACTS...DEBRIS AT RECENT WILDFIRES SUCH AS DEAD TREES MAY BE BLOWN OVER BY GUSTY WINDS. OTHER LOOSE OBJECTS MAY ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ019-022-161000- /O.NEW.KPIH.WI.Y.0030.121016T1500Z-121017T0300Z/ UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...OAKLEY 150 PM MDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST WINDS NEAR 30 MPH GUSTING AROUND 35 TO 40 MPH. * LOCATIONS INCLUDE...DRIGGS...ISLAND PARK AND OAKLEY. * IMPACTS...STRONG CROSS WINDS FOR HIGH PROFILE VEHICLES ON SOUTH TO NORTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Oct 14, 1:56 PM MDT, 48 minutes earlier.
Area forecast discussion, Oct 14, 1:56 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT SUN OCT 14 2012 .SHORT TERM...MOSTLY CLEAR SKIES TONIGHT UNDER A HIGH PRESSURE RIDGE. SOUTH WINDS OF 5 TO 15 MPH WILL PROVIDE UNSEASONABLE WARM NIGH TIME TEMPERATURES IN THE LOWER TO MIDDLE 40S ALONG THE SOUTHERN FOOTHILLS FROM BURLEY TO POCATELLO. A QUICK MOVING COLD FRONT OFF THE PACIFIC WILL BRING SCATTERED LIGHT RAIN SHOWERS MONDAY TO THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THESE SHOWERS MOVE EAST OF THE DIVIDE BY LATE AFTERNOON. BREEZY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL DEVELOP MONDAY AFTERNOON IN THE SNAKE PLAIN WITH THE PASSING FRONT. .LONG TERM...A STRONGER LOW PRESSURE DISTURBANCE ORIGINATING FROM THE GULF OF ALASKA NEAR NEAR 150W WILL ARRIVE TUESDAY. MOISTURE ASSOCIATED WITH TROPICAL STORM SYSTEMS IN THE WESTERN PACIFIC CONTINUES TO SURGE TOWARDS THE PACIFIC NORTHWEST COAST. THE DISTURBANCE FROM THE GULF OF ALASKA PICKS UP SOME OF THIS MOISTURE BEFORE REACHING IDAHO. THE DISTURBANCE WILL BE SUPPORTED BY STRONG UPPER LEVEL WINDS THAT PUSH A COLD FRONT THROUGH THE FORECAST AREA EARLY TUESDAY MORNING. THE NAM MODEL OUTPUT STATISTIC WINDS LOWERED WIND SPEEDS IN THE SNAKE PLAIN FOR TUESDAY SUBSTANTIALLY AND WERE REJECTED. THE GFS MOS ON THE OTHER HAND INCREASED WINDS. THE MODELS OVER ALL ARE PRETTY CONSISTENT AND THE GFS EVEN INCREASED THE COLD AIR ADVECTION IN SUPPORT OF STRONGER WINDS. A HIGH WIND WATCH FOR STRONG DAMAGING WINDS IN THE EASTERN MAGIC VALLEY AND UPPER AND LOWER SNAKE PLAIN HAS BEEN ISSUED FOR TUESDAY. SNOW LEVELS REMAIN ELEVATED WITH ACCUMULATION LIMITED TO 1 TO 4 INCHES ON HIGHER PEAKS ABOVE ABOUT 8500 FEET DESPITE THE GFS INCREASING POTENTIAL PRECIPITATION TO CLOSE TO .5 INCH RAIN IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. SNOW LEVEL LOWER WITH COLD AIR AFTER MUCH OF THE RAIN HAS ENDED. HIGH PRESSURE RETURNS WEDNESDAY THROUGH FRIDAY AFTERNOON A RETURN TO DRY CONDITIONS. RS && .AVIATION...HIGH PRESSURE MOVING THROUGH EASTERN IDAHO WILL KEEP VFR CONDITIONS AND LIGHT WINDS AT THE TERMINALS FOR MOST OF THE NEXT 24 HOURS. INCREASING CLOUDS AND STRONGER WINDS WILL MOVE INTO THE AREA LATE TOMORROW MORNING IN ADVANCE OF AN UPPER DISTURBANCE. HINSBERGER && .FIRE WEATHER...FOCUS FOR THE COMING WEEK WILL BE ON A STRONG COLD FRONT EXPECTED TO MOVE ACROSS THE AREA ON TUESDAY. WINDS WITH THIS FRONT ARE EXPECTED TO BE AROUND 25 TO 35 MPH IN THE CENTRAL MOUNTAINS...AND 35 TO 45 MPH IN THE SNAKE PLAIN. THIS IS STRONG ENOUGH TO BLOW DOWN DEBRIS OVER RECENT BURN AREAS. HUMIDITY WILL BE TOO HIGH FOR ANY RED FLAG HEADLINES. PRECIPITATION OVER THE CENTRAL IDAHO MOUNTAINS IS EXPECTED TO RANGE FROM 0.25 TO 0.5 INCHES OVER THE NEXT 48 HOURS. THE REST OF THE WEEK WILL BE DRIER...BUT ANOTHER WEATHER SYSTEM WILL IMPACT THE AREA NEXT WEEKEND. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON IDZ017-020-021. &&
Hazardous weather outlook, Oct 14, 4:58 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 458 AM MDT SUN OCT 14 2012 IDZ017>025-031-032-151100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 458 AM MDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT VALLEY RAIN AND MOUNTAIN SNOW AS LOW AS 8000 FT ON TUESDAY. TUESDAY EXPECT STRONG WEST SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH PARTICULARLY ACROSS THE SNAKE RIVER PLAIN. LOOK FOR TEMPERATURES TO DROP 20 DEGREES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
High Wind Watches in Idaho, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.